Jump to content

Advertisement
  • No one should be alone in this. We can help.
If you - or someone you know - are having thoughts about suicide, call 1-800-273-TALK (8255). Calls are connected to a certified crisis center nearest the caller's location. Services are available 24 hours a day, seven days a week.                                                                            If you - or someone you know - are having thoughts about suicide, call 1-800-273-TALK (8255). Calls are connected to a certified crisis center nearest the caller's location. Services are available 24 hours a day, seven days a week.

Advertisement
Advertisement
Advertisement
Photo

Wellbutrin And Chest Tightness/pain


  • Please log in to reply
14 replies to this topic

#1 Foufille

Foufille

    Newbie

  • Newbie
  • Pip
  • 12 posts

Posted 12 June 2007 - 07:27 AM

I was just wondering if anyone else experienced this weird side effect. I had the sensation of my lungs not being able to fully expand when inhaling. The pain was not horrible but it was still scary. I was on it between 2 and 3 months. I eventually went off of it to see if the tightness would go away, and it did.
Shyness has a strange element of narcissism, a belief that how we look, how we perform, is truly important to other people. ~André Dubus

#2 gingerj

gingerj

    Newbie

  • Newbie
  • Pip
  • 28 posts

Posted 12 June 2007 - 08:16 AM

I had occasional chest pain when starting Wellbutrin XL but just thought it was my anxiety because it went away. The major side effect I had from Wellbutrin were headaches and insomnia.

#3 Beanchop99

Beanchop99

    Platinum Member

  • Platinum Member
  • PipPipPipPipPipPipPipPip
  • 4,232 posts
  • Gender:Female
  • Location:Chicago

Posted 12 June 2007 - 01:44 PM

I was just wondering if anyone else experienced this weird side effect. I had the sensation of my lungs not being able to fully expand when inhaling. The pain was not horrible but it was still scary. I was on it between 2 and 3 months. I eventually went off of it to see if the tightness would go away, and it did.


Foufille:

Did you speak to a doc about this? Are you taking WB now?

-Bean
Truth. Beauty. Freedom. Love.
Posted Image

Suicide Hotlines

#4 Foufille

Foufille

    Newbie

  • Newbie
  • Pip
  • 12 posts

Posted 12 June 2007 - 03:06 PM

Foufille:

Did you speak to a doc about this? Are you taking WB now?

-Bean


No, I just decided to go off of it. I had enough of all the side effects of SSRIs in general. My doc is the kind that always looks like he's in a hurry anyway.
Shyness has a strange element of narcissism, a belief that how we look, how we perform, is truly important to other people. ~André Dubus

#5 Beanchop99

Beanchop99

    Platinum Member

  • Platinum Member
  • PipPipPipPipPipPipPipPip
  • 4,232 posts
  • Gender:Female
  • Location:Chicago

Posted 12 June 2007 - 04:16 PM

Foufille:

So you're not on any meds? How's that going? Have your symptoms (depression, not the chest pain) worsened since going off of meds? How are you coping?

I know what it's like to feel rushed in the doc's office. You really should find a new doc, one who better gels with you. Having a doc you're comfortable with is more important than you know.

:hearts:

-Bean
Truth. Beauty. Freedom. Love.
Posted Image

Suicide Hotlines

#6 Foufille

Foufille

    Newbie

  • Newbie
  • Pip
  • 12 posts

Posted 12 June 2007 - 05:29 PM

Foufille:

So you're not on any meds? How's that going? Have your symptoms (depression, not the chest pain) worsened since going off of meds? How are you coping?

I know what it's like to feel rushed in the doc's office. You really should find a new doc, one who better gels with you. Having a doc you're comfortable with is more important than you know.

:hearts:

-Bean


I've bounced between so many docs it feels like I've tried all of them. lol My depression stayed the same after I went off Wellbutrin, but didn't get any worse. Then during a checkup I was diagnosed with a slow thyroid, so they put my on Levoxyl. I'm starting month 2 now, and have been feeling better, so I don't really want to mess with anymore SSRIs, because the weight gain is just too depressing. I'm still trying to get rid of the 30 lbs. I gained from Prozac. I'm not bursting-at-the-seams joyous, but I do feel optimistic.

Edited by Foufille, 12 June 2007 - 05:31 PM.

Shyness has a strange element of narcissism, a belief that how we look, how we perform, is truly important to other people. ~André Dubus

#7 Beanchop99

Beanchop99

    Platinum Member

  • Platinum Member
  • PipPipPipPipPipPipPipPip
  • 4,232 posts
  • Gender:Female
  • Location:Chicago

Posted 12 June 2007 - 07:31 PM

Foufille:

Happy to hear that things are looking up for you. Still, you might want to consider finding a new pdoc. It never hurts to have a doc you can call when things get bad.

Please keep us posted.

:hearts:

-Bean
Truth. Beauty. Freedom. Love.
Posted Image

Suicide Hotlines

#8 Foufille

Foufille

    Newbie

  • Newbie
  • Pip
  • 12 posts

Posted 13 June 2007 - 11:38 AM

Thanks Beanchop, I appreciate it. :hearts:
Shyness has a strange element of narcissism, a belief that how we look, how we perform, is truly important to other people. ~André Dubus

#9 Beanchop99

Beanchop99

    Platinum Member

  • Platinum Member
  • PipPipPipPipPipPipPipPip
  • 4,232 posts
  • Gender:Female
  • Location:Chicago

Posted 13 June 2007 - 12:43 PM

Foufille:

Anytime. Happy to have helped.

How are feeling today?

-Bean
Truth. Beauty. Freedom. Love.
Posted Image

Suicide Hotlines

#10 Foufille

Foufille

    Newbie

  • Newbie
  • Pip
  • 12 posts

Posted 24 June 2007 - 07:22 AM

Foufille:

Anytime. Happy to have helped.

How are feeling today?

-Bean


Sorry for the delay. I am feeling okay. Not perfect, but not anxious and ruminating. Ruminating is a big problem for me. But I think nothing but cognitive-behavioural therapy will kelp for that.
Shyness has a strange element of narcissism, a belief that how we look, how we perform, is truly important to other people. ~André Dubus

#11 Beanchop99

Beanchop99

    Platinum Member

  • Platinum Member
  • PipPipPipPipPipPipPipPip
  • 4,232 posts
  • Gender:Female
  • Location:Chicago

Posted 24 June 2007 - 02:32 PM

Foufille:

Well, just keep us posted, hon. I worry about you.

:hearts:

-Bean
Truth. Beauty. Freedom. Love.
Posted Image

Suicide Hotlines

#12 Ally424

Ally424

    Newbie

  • Newbie
  • Pip
  • 34 posts

Posted 14 December 2007 - 07:21 PM

I just wanted to note that I experienced the chest tightness whenever I would bend over, during the first month or so on 150 XL. It's pretty much gone now, and I just passed my third month (however I am starting on 300 as of tomorrow so we'll see if the chest stuff comes up again).

#13 LA_Woman

LA_Woman

    Junior Member

  • Junior Member
  • PipPip
  • 96 posts
  • Gender:Female
  • Location:Los Angeles

Posted 16 January 2008 - 03:26 AM

I also experienced mild chest pain/tightness when starting Wellbutrin and each time I increased the dose. I recently went up to 300 mg SR per day and once again had the chest tightness. It always seems to go away after a week or so though.

#14 Kanyon

Kanyon

    Newbie

  • Newbie
  • Pip
  • 6 posts

Posted 27 January 2008 - 02:49 PM

I also experienced mild chest pain/tightness when starting Wellbutrin and each time I increased the dose. I recently went up to 300 mg SR per day and once again had the chest tightness. It always seems to go away after a week or so though.


I have been on 150mg of XL for 6 days now and definitely noticed this the first few days. It seems to have subsided for the most part but will probably return when I go up to 300mg tomorrow.

#15 kentuckylady

kentuckylady

    Just Registered

  • Just Registered
  • 1 posts

Posted 22 August 2009 - 12:13 PM

Hello and found this site when I googled side effects for Wellbutrin and chest pain. I started Wellbutrin XL this past Monday. I have been depressed and also menopausal, so went to dr to get blood work for my hormones so I could begin HRT with Bioidentical hormones. She suggested that I begin on Wellbutrin XL to help with alot of my symptoms in addition to my HRT.

I was on Wellbutrin this entire last week prior to starting my HRT treatment so i know it is not the Progesterone cream that is causing my chest pains. After starting the Wellbutrin, i began noticing sharp lil pains shooting through the left side of my chest. It wasn't continuous and at first, i thought it was anxiety, but looking back, this didn't happen as much prior to the Wellbutrin.

I'm now wondering after reading this board if i should continue with the wellbutrin and hope the chest pain stops after i've been on it a little longer or completely stop all together. I've noticed my depression and other symptoms have improved in just a short period of time, so i really would prefer to see if this chest pain goes away ....as it has for many of you that has posted on this forum.

Any one able to give me their experience or advice?

Thanks




0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users